Alert archive / Oklahoma / River Flood Watches in 2016
River Flood Watch 7, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood watch at Apr 28, 2016, 11:03 AM CDT for LeFlore County, Oklahoma. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2016, 11:03 AM CDT (16:03 UTC)
- Expired
- Apr 30, 2016, 3:03 AM CDT
- In force
- 40 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Apr 28, 6:32 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 28, 6:32 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 632 AM CDT THU APR 28 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Brief IFR vsbys in fog across parts of northwest AR this morning. Conditions to improve at KFYV by mid morning as temp/dewpoint spreads increase along with surface winds. Thunderstorms that develop tonight likely to stay south of KMLC. VFR cigs expected to spread north during the latter half of the TAF period. && .PREV DISCUSSION... /ISSUED 348 AM CDT THU APR 28 2016/ DISCUSSION... Occluded frontal system has pushed well east...with higher dewpoint air suppressed into srn TX and through the Gulf coast states. Expect a rather pleasant day...as the northeasterly/easterly flow maintains the dry low-level airmass. The front situated across TX will begin to lift north later today as a warm front...and should stretch roughly west-east along the Red River by late tonight. This will bring the higher dewpoints farther north as well...with 55-60F dewpoints likely across southern OK toward Friday morning. A strengthening low-level jet along with improving isentropic lift will result in convection along and north of the warm front...generally after 06z...with the activity spreading into mainly east-central and southeast OK. There will be some risk of hail with the elevated storms...although better severe chances are expected to remain to our southwest. The degree of northward progression of the warm front remains in question on Friday...but plan on leaning toward the ECMWF/GFS solution of keeping the front near the Red River at least during the early part of the day. Impressive isentropic lift will persist through eastern TX into southeast OK...and we'll need to keep a close eye on the heavy rainfall potential especially over southeast OK. Additional storms are expected during the day along the eastward advancing dryline...and this activity will eventually spread across the forecast area Friday evening/night as the surface cyclone lifts into northwest OK and the dryline/Pacific front surges east. Again the greatest severe weather threat looks to stay mostly southwest of the forecast area...although this could change if the warm front lifts farther north thus resulting in a larger warm sector across parts of the forecast area. Convection should be moving east of the area on Saturday as the Pacific front eventually clears. Sunday is looking cooler and dry...with low-end PoP returning early next mainly for the southern half of the area. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Apr 28, 5:13 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU APR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU APR 28 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS...AND SEVERE WEATHER POTENTIAL RETURN LATE TONIGHT TO SOUTHEAST OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST TEXAS TONIGHT IN RESPONSE TO A LOW LEVEL JET THAT WILL DEVELOP IN THE VICINITY OF A SURFACE WARM FRONT. LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE NORTH NORTHEAST...AND INTO SOUTHEAST OKLAHOMA LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... STORMS WILL LIKELY BE ONGOING ACROSS SOUTHEAST OKLAHOMA FRIDAY MORNING. THE SEVERITY...AND TYPE OF SEVERE WEATHER THAT OCCURS DURING THE DAY WILL DEPEND ON WHERE THE WARM FRONT SETS UP. LARGE HAIL WILL BE THE PRIMARY THREAT ON THE COOL SIDE OF THE FRONT...WHILE TORNADOES...HAIL AND DAMAGING WINDS WOULD BE POSSIBLE ALONG AND SOUTH OF THE BOUNDARY. AT THIS TIME... IT APPEARS SOUTHEAST OKLAHOMA WILL SEE THE BEST CHANCE FOR SEVERE WEATHER AS THIS AREA WILL BE JUST NORTH OF THE WARM FRONT FOR MUCH OF THE DAY. THIS SETUP ALSO FAVORS THE POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AS WELL. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT AHEAD OF AN EASTWARD ADVANCING DRY LINE. STORM CHANCES WILL DIMINISH FROM WEST TO EAST ON SATURDAY AS A PACIFIC COLD FRONT SWEEPS THE AREA. AFTER A DRY AND COOLER SUNDAY...LOW THUNDERSTORM CHANCES RETURN TO PARTS OF THE AREA FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 28, 8:55 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TORNADO CHECOTAH 35.47N 95.52W
04/26/2016 MCINTOSH OK NWS STORM SURVEY
PRELIMINARY RATING OF EF0
&&
LACYLocal storm report, Apr 28, 9:16 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 AM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TORNADO TWIN OAKS 36.21N 94.85W
04/26/2016 DELAWARE OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR
&&
LACYLocal storm report, Apr 28, 10:30 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TORNADO BIXBY 35.94N 95.88W
04/26/2016 F1 TULSA OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
PRELIMINARY EF1 RATING.
1035 PM TORNADO BROKEN ARROW 36.05N 95.79W
04/26/2016 F1 TULSA OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR. TORNADO DAMAGE WAS JUST WEST OF
COUNTY LINE ROAD BETWEEN 121ST AND 131ST ST SOUTH. STORM
SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.
1157 PM TORNADO TWIN OAKS 36.21N 94.85W
04/26/2016 F1 DELAWARE OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
PRELIMINARY EF1 RATING.
1229 AM TORNADO 1 NE DECATUR 36.35N 94.45W
04/27/2016 F1 BENTON AR NWS STORM SURVEY
TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
PRELIMINARY EF1 RATING.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:03 AM CDT | River Flood Watch | TSA | Choctaw | 40 hr |
| Apr 28, 11:03 AM CDT | River Flood Watch | TSA | LeFlore | 40 hr |
| Apr 28, 11:03 AM CDT | River Flood Watch | TSA | Pushmataha | 46 hr |
| Apr 28, 2:50 PM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 36 hr |
Nearby
River Flood Watches in Oklahoma, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.